Alert archive / New York / Lake Effect Snow Advisories in 2015

Lake Effect Snow Advisory 9, NWS Buffalo, NY

January 30, 2015Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 30, 2015, 9:10 AM EST for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2015, 9:10 AM EST (14:10 UTC)
Expired
Jan 30, 2015, 1:02 PM EST
In force
4 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WWUS41 KBUF 301410
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
910 AM EST FRI JAN 30 2015

NYZ019-020-085-302215-
/O.NEW.KBUF.LE.Y.0009.150130T1410Z-150130T1900Z/
/O.CON.KBUF.WC.Y.0004.150130T2100Z-150131T1400Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
910 AM EST FRI JAN 30 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON.

* LOCATIONS...SOUTHERN ERIE...CHAUTAUQUA...AND CATTARAUGUS COUNTIES.

* TIMING...THE LAKE EFFECT SNOW ADVISORY IS IN EFFECT THROUGH 
  EARLY THIS AFTERNOON. THE WIND CHILL ADVISORY IS IN EFFECT 
  FROM LATE THIS AFTERNOON THROUGH LATE SATURDAY MORNING.

* ACCUMULATIONS...ADDITIONAL 3 TO 5 INCHES TODAY.

* WINDS...NORTHWEST 10 TO 20 MPH.

* VISIBILITIES...AS LOW A A HALF MILE AT TIMES.

* WIND CHILL VALUES...AS LOW AS 20 BELOW.

* IMPACTS...LAKE EFFECT SNOW TODAY WILL BRING SNOW COVERED AND
  SLIPPERY ROADS. BITTERLY COLD WIND CHILLS TONIGHT WILL QUICKLY
  BRING FROSTBITE TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ012-021-302215-
/O.CON.KBUF.WC.Y.0004.150130T2100Z-150131T1400Z/
WYOMING-ALLEGANY-
INCLUDING THE CITIES OF...WARSAW...WELLSVILLE
910 AM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 9 AM EST SATURDAY...

* LOCATIONS...WYOMING AND ALLEGANY COUNTIES.

* TIMING...FROM LATE THIS AFTERNOON THROUGH LATE SATURDAY 
  MORNING.

* WIND CHILL VALUES...AS LOW AS 20 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS TONIGHT WILL QUICKLY BRING 
  FROSTBITE TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

&&

$$

NYZ006-302215-
/O.CON.KBUF.WC.Y.0004.150131T0000Z-150131T1400Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
910 AM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST SATURDAY...

* LOCATIONS...OSWEGO COUNTY.

* TIMING...FROM EARLY THIS EVENING THROUGH LATE SATURDAY MORNING.

* WIND CHILL VALUES...AS LOW AS 25 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS TONIGHT WILL QUICKLY BRING 
  FROSTBITE TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

&&

$$

NYZ007-008-302215-
/O.CON.KBUF.WC.Y.0004.150131T0000Z-150131T1400Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
910 AM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST SATURDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...FROM EARLY THIS EVENING THROUGH LATE SATURDAY MORNING.

* WIND CHILL VALUES...AS LOW AS 30 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS TONIGHT WILL QUICKLY BRING 
  FROSTBITE TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

&&

$$

THOMAS
1 follow-up statement
666 
WWUS41 KBUF 301802
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
102 PM EST FRI JAN 30 2015

NYZ019-020-085-310215-
/O.CAN.KBUF.LE.Y.0009.000000T0000Z-150130T1900Z/
/O.CON.KBUF.WC.Y.0004.150130T2100Z-150131T1400Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
102 PM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 9 AM EST SATURDAY...
...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

* LOCATIONS...SOUTHERN ERIE...CHAUTAUQUA...AND CATTARAUGUS 
  COUNTIES.

* TIMING...FROM LATE THIS AFTERNOON THROUGH LATE SATURDAY MORNING.

* WIND CHILL VALUES...AS LOW AS 20 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS TONIGHT WILL QUICKLY BRING
  FROSTBITE TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE
OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO
THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

&&

$$

NYZ012-021-310215-
/O.CON.KBUF.WC.Y.0004.150130T2100Z-150131T1400Z/
WYOMING-ALLEGANY-
INCLUDING THE CITIES OF...WARSAW...WELLSVILLE
102 PM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 9 AM EST SATURDAY...

* LOCATIONS...WYOMING AND ALLEGANY COUNTIES.

* TIMING...FROM LATE THIS AFTERNOON THROUGH LATE SATURDAY 
  MORNING.

* WIND CHILL VALUES...AS LOW AS 20 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS TONIGHT WILL QUICKLY BRING 
  FROSTBITE TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

&&

$$

NYZ006-310215-
/O.CON.KBUF.WC.Y.0004.150131T0000Z-150131T1400Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
102 PM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST SATURDAY...

* LOCATIONS...OSWEGO COUNTY.

* TIMING...FROM EARLY THIS EVENING THROUGH LATE SATURDAY MORNING.

* WIND CHILL VALUES...AS LOW AS 25 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS TONIGHT WILL QUICKLY BRING 
  FROSTBITE TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

&&

$$

NYZ007-008-310215-
/O.CON.KBUF.WC.Y.0004.150131T0000Z-150131T1400Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
102 PM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST SATURDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...FROM EARLY THIS EVENING THROUGH LATE SATURDAY MORNING.

* WIND CHILL VALUES...AS LOW AS 30 BELOW.

* IMPACTS...BITTERLY COLD WIND CHILLS TONIGHT WILL QUICKLY BRING 
  FROSTBITE TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

&&

$$

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 30, 7:51 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 30, 7:51 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
751 AM EST FRI JAN 30 2015

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ACROSS NEW ENGLAND TODAY WITH SCATTERED
SNOW SHOWERS LARGELY TAPERING OFF THROUGH THE DAY. TEMPERATURES WILL
FALL THROUGH THE AFTERNOON...WITH SINGLE DIGIT READINGS EXPECTED FOR
ALL SITES BY THIS EVENING. THE FRIGID AIR WILL SUPPORT BITTERLY COLD
WIND CHILL VALUES FOR PARTS OF WESTERN AND NORTH CENTRAL NEW YORK
TONIGHT INTO SATURDAY. SURFACE RIDGING WILL BRING FAIR WEATHER ON
SATURDAY WITH THE NEXT CHANCE FOR SNOW SATURDAY NIGHT THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE EXTENDS FROM SOUTHERN QUEBEC ACROSS NEW ENGLAND THIS
MORNING WITH AN ARCTIC COLD FRONT EXTENDING TO THE WEST ACROSS LAKE
ONTARIO. TEMPERATURES AHEAD OF THIS FRONT ARE RUNNING IN THE 20S
WITH READINGS QUICKLY FALLING INTO THE TEENS NORTH OF LAKE ONTARIO
BEHIND THE FRONT. THE FRONT WILL DROP SOUTH ACROSS WESTERN AND
CENTRAL NEW YORK THIS MORNING WITH SCATTERED LAKE ENHANCED SNOW
SHOWERS...GUSTY WINDS AND A STEADY DIP IN TEMPERATURES GOING INTO THE
AFTERNOON HOURS. THIS RAPID DROP IN TEMPERATURES WILL CAUSE SLUSH ON
AREA ROADS TO FREEZE UP IF UNTREATED. ONLY EXPECTING UP TO AN
ADDITIONAL INCH OR TWO OF SNOW IN THE MOST PERSISTENT AREAS OF SNOW
TODAY ACROSS WESTERN NEW YORK. SOME LAKE ENHANCEMENT EAST OF LAKE
ONTARIO MAY BRING AN ADDITIONAL 2-3 INCHES TODAY.

TONIGHT WE TURN EVEN COLDER AS HIGH PRESSURE CENTERED OVER THE
UPPER MIDWEST CIRCULATES ARCTIC AIR SOUTH ACROSS THE GREAT LAKES.
ONLY A CHANCE OF SOME LAKE ENHANCED SNOW SHOWERS LINGERING SOUTHEAST
OF THE LAKE OTHERWISE SOME THINNING OF THE CLOUDS...ESP ACROSS THE
EASTERN LAKE ONTARIO REGION. THIS WILL HELP TEMPS TO CONTINUE TO
FALL OVERNIGHT TOWARDS ZERO FOR WESTERN NEW YORK DOWN INTO THE TEENS
BELOW ZERO FOR THE EASTERN LAKE ONTARIO REGION. COMBINING THESE
TEMPS WITH A LIGHT/MODERATE PRESSURE GRADIENT AND ASSOCIATED WINDS WE
HAVE CONTINUED THE WIND CHILL ADVISORIES FOR THE SOUTHERN TIER AND
NORTH COUNTY.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL RIDGE FROM THE OHIO VALLEY INTO OUR
REGION ON SATURDAY. ANY LINGERING LAKE EFFECT FLURRIES OR SNOW
SHOWERS SOUTHEAST OF LAKE ONTARIO SHOULD END BY MIDDAY AS HIGH
PRESSURE AND WARMER AIR MOVE INTO THE REGION. AFTER A COLD START
TO THE DAY TEMPERATURES WILL RECOVER INTO THE LOW 20S BY LATE
AFTERNOON ACROSS WESTERN NY...BUT STAY IN THE SINGLE DIGITS ACROSS
THE NORTH COUNTRY DEEPER INTO THE COLD AIRMASS.

SATURDAY NIGHT AND EARLY SUNDAY MORNING A RE-ENFORCING ARCTIC FRONT
WILL DROP ACROSS THE REGION AND STALL JUST SOUTH OF THE REGION
SUNDAY AFTERNOON. THE FRONT MAY BE ACCOMPANIED BY A BURST OF SNOW
SHOWERS...WHICH MAY ALSO PICK UP SOME ENHANCEMENT OFF LAKE ONTARIO
AND THE LIMITED OPEN WATER ON LAKE ERIE...AND ALSO FROM UPSLOPE FLOW
EAST OF THE LAKES. THIS MAY PRODUCE A QUICK INCH OR TWO OF
ACCUMULATION IN SOME SPOTS. THE NORTHERLY FLOW BEHIND THE FRONT MAY
BRING SOME LIGHT LAKE EFFECT SNOW SHOWERS SOUTH OF LAKE ONTARIO
SUNDAY MORNING WITH VERY MINOR ADDITIONAL ACCUMULATIONS. A FRESH
BATCH OF COLDER AIR WILL KEEP HIGHS ONLY IN THE MID TEENS IN MOST
AREAS WITH SINGLE NUMBERS ACROSS THE NORTH COUNTRY.

MEANWHILE A PROGRESSIVE SHORTWAVE MOVING ACROSS THE GREAT LAKES WILL
ENHANCE A WEAK SURFACE LOW ALONG THE STALLED ARCTIC BOUNDARY WITH A
FAIRLY VIGOROUS BUT FAST TRACKING SYSTEM FORECAST TO DEVELOP. MODEL
GUIDANCE HAS CONSISTENTLY DEVELOPED THIS LOW...BUT HAS STRUGGLED
MIGHTILY WITH ITS TRACK. 00Z GUIDANCE HAS SHIFTED NORTH FROM
PREVIOUS RUNS...BUT GIVEN THE TIMEFRAME THERE IS POTENTIAL FOR
FUTURE MODEL SHIFTS. SINCE THIS IS PRIMARILY A QUESTION OF TRACK...A
CONSENSUS SHOULD PROVIDE THE BEST FORECAST...WITH A MULTI-MODEL
BLEND OF THE SREF/GFS/ECMWF/GGEM/NAM FAVORED. THIS MOST LIKELY
SCENARIO WOULD BRING LIGHT ACCUMULATIONS OF 1 TO 3 INCHES ACROSS
SOUTHERN PORTIONS OF THE CWA ON SUNDAY NIGHT WITH NIL BUFFALO TO
ROCHESTER NORTHWARD. THERE IS A CHANCE A NORTHERLY TRACK WOULD BRING
MORE SIGNIFICANT SNOWS NORTHWARD OR A SOUTHWARD SHIFT KEEP
ACCUMULATING SNOWS OUT OF THE CWA.

REGARDLESS OF THE TRACK OF THE SYSTEM...A NORTHERLY FLOW WILL
DEVELOP IN ITS WAKE WHICH WILL PULL ARCTIC AIR BACK INTO THE REGION.
THIS COLD NORTHERLY FLOW IS LIKELY TO PRODUCE SOME LIMITED LAKE
EFFECT SNOWS SHOWERS SOUTH OF LAKE ONTARIO SUNDAY NIGHT INTO MONDAY.
A MODEST NORTHERLY FLOW AND COLD AIR ADVECTION WILL PRODUCE ANOTHER
ROUND OF BITTERLY COLD WIND CHILLS ON SUNDAY NIGHT AND MONDAY. HIGHS
ON MONDAY MAY NOT CLIMB OUT OF THE SINGLE DIGITS.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A SERIES OF WEAK CLIPPER SYSTEMS WILL CROSS THE GREAT LAKES
REGION TUESDAY THROUGH THURSDAY...WITH BOTH THE GFS AND ECMWF
SUGGESTING THE STRONGEST WILL BE ON WEDNESDAY. IF THIS STRONGER
SOLUTION VERIFIES IT WOULD BRIEFLY BRING A PUSH OF MILDER
TEMPERATURES WEDNESDAY BEFORE ANOTHER ARCTIC SURGE BY THURSDAY.
THERE WILL ALSO BE SOME OPPORTUNITY FOR LAKE EFFECT SNOW BY THURSDAY
AS FLOW APPEARS TO ALIGN BETTER AT THAT TIME THAN EARLIER IN THE
WEEK.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE WILL EXIT ACROSS NEW ENGLAND THIS MORNING WITH
SCATTERED MVFR/IFR VIS SNOW SHOWERS SLOWLY TAPERING OFF THROUGH THE
DAY BUT LINGERING LONGEST AROUND KROC. NORTHWEST WINDS WILL KEEP
LAKE ENHANCED CLOUDS IN PLAY AS WELL WITH CIGS AVERAGING MVFR ACROSS
LOWER ELEVATIONS AND IFR FOR THE SOUTHERN TIER. CIGS WILL IMPROVE TO
VFR TONIGHT AS HIGH PRESSURE SHIFTS ACROSS THE GREAT LAKES. ONLY A
SMALL CHANCE OF SOME LINGERING SNOW SHOWERS SOUTHEAST OF THE LAKES
OVERNIGHT.

OUTLOOK...
SATURDAY...NO SIGNIFICANT WEATHER EXPECTED.
SUNDAY AND MONDAY....AREAS OF MVFR IN A CHANCE OF SNOW SHOWERS
SOUTH OF LAKE ONTARIO.
TUESDAY...AREAS OF MVFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
NORTHWEST WINDS ARE PRESENT IN THE WAKE OF AN EXITING AREA OF LOW
PRESSURE. WINDS WILL REMAIN GUSTY THROUGH THE DAY TODAY INTO
TONIGHT...WITH GALE FORCE GUSTS POSSIBLE AT TIMES ON LAKE ONTARIO.

HIGH PRESSURE BUILDS EAST ACROSS THE LOWER GREAT LAKES TONIGHT
ALLOWING WINDS AND WAVES TO SUBSIDE LATE. WINDS AND WAVES WILL REMAIN
BELOW SMALL CRAFT ADVISORY LEVELS ON SATURDAY AS HIGH PRESSURE WILL
BUILD ACROSS THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
     SATURDAY FOR NYZ006>008.
     WIND CHILL ADVISORY FROM 4 PM THIS AFTERNOON TO 9 AM EST
     SATURDAY FOR NYZ012-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR LOZ042>045.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...HITCHCOCK
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Jan 30, 7:46 AM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
746 AM EST FRI JAN 30 2015

NYZ006>008-311300-
OSWEGO-JEFFERSON-LEWIS-
746 AM EST FRI JAN 30 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

ANOTHER ROUND OF COLD AIR WILL MOVE INTO THE REGION MONDAY AND
TUESDAY. THIS WILL PRODUCE BITTERLY COLD WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-311300-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
746 AM EST FRI JAN 30 2015

...WIND CHILL ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

ANOTHER ROUND OF COLD AIR WILL MOVE INTO THE REGION MONDAY AND
TUESDAY. THIS WILL PRODUCE BITTERLY COLD WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-311300-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
746 AM EST FRI JAN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010-011-013-014-311300-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
LIVINGSTON-ONTARIO-
746 AM EST FRI JAN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF COLD AIR WILL MOVE INTO THE REGION MONDAY AND
TUESDAY. THIS WILL PRODUCE BITTERLY COLD WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

In the hours before

Special weather statement, Jan 30, 4:25 AM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
425 AM EST FRI JAN 30 2015

NYZ001>008-010>014-019>021-085-301200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
425 AM EST FRI JAN 30 2015

...DROPPING TEMPERATURES MAY CAUSE ROADS TO BE ICY...
TEMPERATURES WILL DROP QUICKLY BETWEEN 600 AM AND 900 AM THIS
MORNING WITH MOST AREAS DROPPING INTO THE TEENS. THIS WILL CAUSE
SLUSH OR WATER TO FREEZE ON UNTREATED ROADWAYS. MOTORISTS SHOULD
ALLOW EXTRA TIME FOR THE MORNING COMMUTE...AND BE ALERT FOR ICY
SPOTS...ESPECIALLY ON BRIDGES AND SECONDARY ROADWAYS.

APFFEL
Special weather statement, Jan 30, 8:27 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
827 AM EST FRI JAN 30 2015

NYZ010-019-020-085-301445-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
827 AM EST FRI JAN 30 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 820 AM A MODERATE TO HEAVY LAKE EFFECT SNOW BAND CAPABLE OF
PRODUCING AN INCH TO AN INCH AND A HALF OF SNOW PER HOUR WAS LOCATED
ACROSS NORTHERN CHAUTAUQUA...NORTHERN CATTARAUGUS...AND SOUTHERN ERIE
COUNTIES. WITHIN THIS SNOWBAND VISIBILITIES WILL BE REDUCED TO A
HALF MILE OR LESS THIS MORNING. DRIVERS SHOULD EXPECT SNOW COVERED
AND SLIPPERY ROADS AND ALLOW FOR EXTRA TIME TO REACH THEIR
DESTINATION.

EXPECT THIS BAND TO WEAKEN BY LATE MORNING...THOUGH BRISK
NORTHWESTERLY WINDS MAY CONTINUE THE THREAT OF SNOW COVERED ROADS
INTO THE AFTERNOON HOURS.

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.

LAT...LON 4227 7977 4242 7946 4250 7936 4256 7916
      4259 7914 4281 7849 4278 7846 4244 7845
      4213 7977

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 8:07 PM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Jefferson, Lewis and 2 more37 hr
Jan 30, 8:27 AM ESTSpecial Weather StatementBUFChautauqua78 min

Nearby

Lake Effect Snow Advisories in New York, 2015Every lake effect snow advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.